MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® TAQSCREEN MPX TEST, VERSION 2.0 FOR USE ON THE COBAS S 201 SYSTEM; HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® TAQSCREEN MPX TEST, VERSION 2.0 FOR USE ON THE COBAS S 201 SYSTEM; HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV
Catalog Number 05969484190
Medical Device Problem Codes False Positive Result (1227); Incorrect, Inadequate or Imprecise Result or Readings (1535); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2021
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter alleged an increase in unexpected hepatitis c virus (hcv) reactive results after switching from the ce-ivd version to the us-ivd version of the kit s201 t-scrn mpx v2.0 96t assay on the control unit blood screening s201 instrument.The customer provided data showing questionable hcv positive results using the mpx v2.0 us-ivd test.It was noted that weak spikes in the growth curves displayed in the amplilink software were observed.These curves, which are visible prior to the application of the algorithm, were ultimately determined to be non-reactive after the algorithm was applied, as indicated by the pdm (post-detection module) result.No harm was alleged, and the questioned positive results did not lead to any organ donation rejections.
 
Additional Manufacturer Narrative
The reported event occurred on a control unit blood screening s201 instrument with serial number (b)(6).The investigation determined that the higher frequency of unexpected hepatitis c virus (hcv) reactive results observed by the customer when using the mpx v2.0 us-ivd assay was consistent with known differences between the ce-ivd and us-ivd versions of the assay.These differences are attributed to variations in the test definition file (tdf) used to interpret results, as outlined in the product's instructions for use (ifu) and supporting documentation.A review of the provided data confirmed that weak spikes in the growth curves displayed in the amplilink software were observed.However, these curves, visible prior to the application of the algorithm, were ultimately determined to be non-reactive after the algorithm was applied, as indicated by the pdm (post-detection module) result.No issues were identified with the reagents from the investigated lot (g11355), and no trends were observed in the batch trend analysis or complaint history analysis.The device remained in operation at the customer site, and no harm was alleged.The questioned positive results did not lead to any organ donation rejections.

Brand Name
COBAS® TAQSCREEN MPX TEST, VERSION 2.0 FOR USE ON THE COBAS S 201 SYSTEM
Common Device Name
HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
9253534412
MDR Report Key23083418
Report Number2243471-2025-03094
Device Sequence Number21266889
Product Code QHO
UDI-Device Identifier00875197004045
UDI-Public00875197004045
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
BL125459
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Catalogue Number05969484190
Device Lot NumberG11355
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/23/2021
Initial Report FDA Received Date09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown